Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 70, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 29, 2014, 8:26 PM CDT for Fayette County, Winneshiek County, Iowa. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2014, 8:26 PM CDT (01:26 UTC)
- Expired
- Jun 29, 2014, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Fayette County, IA, Winneshiek County, IA
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:35 PM CDT | HAIL 0.75 | Waucoma, IA | |
| Jun 29, 8:40 PM CDT | HAIL 1.75 | Fort Atkinson, IA | RELAY VIA SHERIFF |
| Jun 29, 8:45 PM CDT | TSTM WND DMG | Calmar, IA | SEVERAL LARGE TREES DOWN...ONE ON A PICKUP TRUCK. HAIL TO GOLFBALL SIZE WITH VEHICLE DAMAGE IN TOWN. DELAYED REPORT. |
| Jun 29, 8:45 PM CDT | HAIL 1 | Calmar, IA | RELAYED VIA SHERIFF |
| Jun 29, 8:58 PM CDT | TSTM WND DMG | 3 Ene Nordness, IA | DELAYED REPORT. TREES SNAPPED OR UPROOTED ON PROPERTY. LARGE PINE SNAPPED IN HALF. |
| Jun 29, 9:00 PM CDT | HAIL 1 | 5 E Decorah, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1816 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS53 KARX 300126
SVRARX
IAC065-191-300215-
/O.NEW.KARX.SV.W.0070.140630T0126Z-140630T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
826 PM CDT SUN JUN 29 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FAYETTE COUNTY IN NORTHEAST IOWA...
SOUTHERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
* UNTIL 915 PM CDT
* AT 826 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAWLER...OR
8 MILES EAST OF NEW HAMPTON...MOVING NORTHEAST AT 55 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WAUCOMA AROUND 830 PM CDT.
FORT ATKINSON AND SPILLVILLE AROUND 840 PM CDT.
CALMAR AROUND 845 PM CDT.
OSSIAN AROUND 850 PM CDT.
DECORAH AROUND 855 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CASTALIA...ST. LUCAS...JACKSON JUNCTION...MONTAUK HISTORIC SITE AND
DOUGLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4291 9208 4320 9208 4337 9162 4334 9161
4296 9160
TIME...MOT...LOC 0126Z 240DEG 47KT 4305 9215
HAIL...1.75IN
WIND...<50MPH
$$
MW6 follow-up statements
555
WWUS53 KARX 300138
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT SUN JUN 29 2014
IAC065-191-300215-
/O.CON.KARX.SV.W.0070.000000T0000Z-140630T0215Z/
FAYETTE IA-WINNESHIEK IA-
838 PM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN FAYETTE AND SOUTHERN WINNESHIEK COUNTIES...
AT 837 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT
ATKINSON...OR 14 MILES NORTHWEST OF WEST UNION...MOVING NORTHEAST AT
55 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 822 PM GOLFBALL SIZE HAIL WAS
REPORTED NEAR NEW HAMPTON...AND SOME TREES WERE ALSO KNOCKED DOWN.
AT 835 PM...DIME SIZED HAIL WAS BEING REPORTED IN WAUCOMA.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
FORT ATKINSON AND SPILLVILLE AROUND 840 PM CDT.
CALMAR AROUND 845 PM CDT.
OSSIAN AROUND 850 PM CDT.
DECORAH AROUND 855 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CASTALIA...ST. LUCAS...JACKSON JUNCTION...MONTAUK HISTORIC SITE AND
DOUGLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4291 9208 4320 9208 4337 9162 4334 9161
4296 9160
TIME...MOT...LOC 0137Z 240DEG 47KT 4312 9197
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
MW328
WWUS53 KARX 300146
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
846 PM CDT SUN JUN 29 2014
IAC065-191-300215-
/O.CON.KARX.SV.W.0070.000000T0000Z-140630T0215Z/
FAYETTE IA-WINNESHIEK IA-
846 PM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN FAYETTE AND SOUTHERN WINNESHIEK COUNTIES...
AT 846 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALMAR...OR 9
MILES SOUTH OF DECORAH...MOVING NORTHEAST AT 55 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
DECORAH AROUND 855 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CASTALIA...ST. LUCAS...JACKSON JUNCTION...MONTAUK HISTORIC SITE AND
DOUGLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LA CROSSE.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4291 9208 4320 9208 4337 9162 4334 9161
4296 9160
TIME...MOT...LOC 0146Z 239DEG 46KT 4318 9184
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
MW216
WWUS53 KARX 300151
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
851 PM CDT SUN JUN 29 2014
IAC065-191-300215-
/O.CON.KARX.SV.W.0070.000000T0000Z-140630T0215Z/
FAYETTE IA-WINNESHIEK IA-
851 PM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN FAYETTE AND SOUTHERN WINNESHIEK COUNTIES...
AT 849 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OSSIAN...OR 7
MILES SOUTH OF DECORAH...MOVING NORTHEAST AT 55 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. AT 840 PM...GOLFBALL SIZE HAIL WAS
REPORTED IN FORT ATKINSON. AT 845 PM...QUARTER SIZE HAIL WAS
REPORTED IN CALMAR.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN FAYETTE AND SOUTHERN WINNESHIEK COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...CASTALIA...ST. LUCAS...JACKSON JUNCTION...
MONTAUK HISTORIC SITE AND DOUGLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER IS SPOTTED...REPORT IT TO THE NATIONAL WEATHER
SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR REPORT. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4291 9208 4320 9208 4337 9162 4334 9161
4296 9160
TIME...MOT...LOC 0149Z 239DEG 46KT 4320 9179
HAIL...1.75IN
WIND...60MPH
$$
MW705
WWUS53 KARX 300201
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
901 PM CDT SUN JUN 29 2014
IAC065-191-300215-
/O.CON.KARX.SV.W.0070.000000T0000Z-140630T0215Z/
FAYETTE IA-WINNESHIEK IA-
901 PM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN FAYETTE AND SOUTHEASTERN WINNESHIEK COUNTIES...
AT 900 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
WAUKON...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN FAYETTE AND SOUTHEASTERN WINNESHIEK COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...CASTALIA...ST. LUCAS...MONTAUK HISTORIC SITE...
DOUGLAS AND FRANKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4291 9208 4308 9203 4337 9162 4334 9161
4296 9160
TIME...MOT...LOC 0200Z 243DEG 44KT 4325 9163
HAIL...1.25IN
WIND...60MPH
$$
MW083
WWUS53 KARX 300209
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
909 PM CDT SUN JUN 29 2014
IAC065-191-300215-
/O.CON.KARX.SV.W.0070.000000T0000Z-140630T0215Z/
FAYETTE IA-WINNESHIEK IA-
909 PM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN FAYETTE AND SOUTHEASTERN WINNESHIEK COUNTIES...
AT 909 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST UNION...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN FAYETTE AND SOUTHEASTERN WINNESHIEK COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...CASTALIA...ST. LUCAS...ELDORADO...AND
MONTAUK HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LA CROSSE.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4292 9203 4309 9196 4316 9161 4296 9160
TIME...MOT...LOC 0209Z 248DEG 30KT 4298 9175
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MW937
WWUS53 KARX 300217
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
917 PM CDT SUN JUN 29 2014
IAC065-191-300226-
/O.EXP.KARX.SV.W.0070.000000T0000Z-140630T0215Z/
FAYETTE IA-WINNESHIEK IA-
917 PM CDT SUN JUN 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAYETTE AND
SOUTHEASTERN WINNESHIEK COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY
MORNING FOR SOUTHWESTERN WISCONSIN AND NORTHEASTERN IOWA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LA CROSSE.
LAT...LON 4292 9203 4309 9196 4316 9161 4296 9160
TIME...MOT...LOC 0213Z 240DEG 47KT 4298 9175
$$
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:26 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 29, 6:26 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 626 PM CDT SUN JUN 29 2014 .SHORT TERM...(THIS EVENING AND MONDAY) ISSUED AT 220 PM CDT SUN JUN 29 2014 OBVIOUS FOCUS REMAINS SEVERE WEATHER THREAT THIS EVENING AND AGAIN MONDAY. UNFORTUNATELY EVEN SHORT TERM FORECAST HAS LOTS OF UNCERTAINTIES TO HOW THINGS WILL PLAY OUT NEXT 24 TO 36 HOURS. UPPER LOW CONTINUES ACROSS MANITOBA WITH FAST UPPER FLOW/JET ESTABLISHED SOUTH OF THERE...PUNCHING INTO WESTERN GREAT LAKES. SURFACE COLD FRONT STILL RESIDES TO THE WEST OF THE AREA WITH MOIST LOW LEVEL SETUP IN SOUTHWEST FLOW. CONVECTION LAST NIGHT AND SO FAR TODAY HAS KEPT BETTER BOUNDARY TO THE SOUTHWEST OF THE AREA WHERE HIGHER DEW POINTS/MIXED LAYER CAPE RESIDES. TRYING TO WEIGH THE PROS AND CONS FOR ADDITIONAL SEVERE WEATHER TODAY. POTENT MID/UPPER LEVEL JET MAX STREAMING IN WILL AID DEEP SHEAR AND VENTING OF STORMS BUT BETTER MIXED LAYER CAPE SITUATED A BIT FURTHER SOUTH AND WEST. SEEMS LIKE AS CONVECTION MOVES TOWARDS AREA THIS AFTERNOON IT HAS BEEN STRUGGLING SUSTAINING ITSELF WITH AN ELEVATED NATURE. MESOSCALE MODELS REALLY STRUGGLING BUT GETTING MORE CONSISTENT WITH IDEA OF DEVELOPMENT ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN THIS EVENING BEFORE QUICKLY SHIFTING EAST OF THE AREA. HAVE CONTINUED HIGHEST RAIN CHANCES WITH THAT IDEA...BUT POSSIBILITY OF QUIET WEATHER BACK TO THE NORTH AND WEST. OVERALL LESS CONFIDENT OF WIDESPREAD SEVERE WEATHER BUT CANNOT COMPLETELY RULE IT OUT AT LEAST THROUGH EARLY EVENING. STORMS SHOULD REMAIN PROGRESSIVE IN FLOW SO HAVE OPTED NOT TO ADD A FLASH FLOOD THREAT AT THIS TIME. ANOTHER AREA AHEAD OF UPPER JET COULD TRIGGER STRONGER STORMS ACROSS NORTH CENTRAL WISCONSIN AS WELL BUT FEELING IS BULK OF THIS ACTIVITY WILL BE NORTH OF REGION. ON MONDAY...AS UPPER LOW STARTS TO PUSH A BIT TO THE SOUTHEAST... SHORT WAVE ENERGY WILL CREATE BETTER DYNAMIC FORCING RESPONSE AND A BIT STRONGER LOW LEVEL ADVECTION LEADING TO DEVELOPMENT OF CONVECTION ALONG BOUNDARY DEPENDING ON WHERE IT WILL REESTABLISH TONIGHT. HIGHER INSTABILITIES LIKELY WILL BE LOCKED SOUTH OF THE AREA SO LINE OF CONVECTION COULD FIRE AND QUICKLY RACE EAST AND SOUTH INTO DEEPER MOISTURE. COULD BE RATHER STRONG INITIALLY BUT THREAT APPEARS TO BE SHORT LIVED AND VERY PROGRESSIVE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 220 PM CDT SUN JUN 29 2014 OUTER FORECAST PERIODS WILL SEE THIS UPPER LOW EXIT FLOW WITH MORE AMPLIFICATION. UPPER TROUGH DROPS INTO WESTERN GREAT LAKES TUESDAY AND WEDNESDAY WHICH SHOULD PUSH SEVERE WEATHER THREAT WELL SOUTH AND EAST. EVEN SO...STEEP MID LEVEL LAPSE RATES AS TROUGH PASSES COULD LEAD TO MAINLY DIURNAL SHOWER ACTIVITY. TEMPERATURES WILL ALSO COOL DOWN SIGNIFICANTLY...ESPECIALLY IF MORE CLOUDS AND RAIN SHOWERS ARE OBSERVED. UPPER FLOW AMPLIFIES TOWARDS THE LATTER PART OF THE WEEK MAKING FOR QUIET STRETCH WITH MODERATING TEMPERATURES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 626 PM CDT SUN JUN 29 2014 SHOWERS AND EMBEDDED THUNDERSTORMS ARE TRYING TO BECOME MORE NUMEROUS OVER THE UPPER MISSISSIPPI RIVER VALLEY REGION...AHEAD OF A TROUGH OF LOW PRESSURE IN MINNESOTA. THE TAF SITES LIE ON THE NORTHWEST EDGE OF WHERE THIS PRECIPITATION IS LOCATED...AND SINCE THE TROUGH IS PUSHING EAST...ANTICIPATING ONLY A FEW HOURS OF PRECIPITATION AT THE SITES. EXPECTING MUCH OF THE LIGHTNING TO STAY SOUTH OF RST SO NO VCTS MENTIONED THERE...BUT DID KEEP IT AT LSE. ANY STRONGER STORM ACTIVITY LIKELY TO STAY TO THE SOUTH. DRY AIR THEN INVADES FOR THE REST OF THE NIGHT FROM THE WEST...WHICH COMBINED WITH A PERSISTENT BREEZE SHOULD HELP TO KEEP CONDITIONS VFR. WILL NEED TO MONITOR FOR POSSIBLE MVFR BR DEVELOPMENT TOWARDS SUNRISE...BUT PROBABILITY IS TOO LOW TO MENTION AT THIS TIME. HEADING INTO MONDAY...ANOTHER BOUT OF SHOWERS AND THUNDERSTORMS LOOKS LIKELY FOR THE REGION...ESPECIALLY NEAR AND SOUTH OF THE TAF SITES. HAVE INCLUDED A VCSH AS EARLY AS 14Z...BUT BETTER CHANCES FOR STORMS WOULD COME TOWARDS 19-20Z. THESE MAY CLEAR OUT OF THE TAF SITES BY 22-23Z. AGAIN...STRONGER STORM ACTIVITY LIKELY TO STAY SOUTH OF THE TAF SITES. THEREFORE...FORECAST STAYS VFR FOR MONDAY. && .HYDROLOGY... ISSUED AT 220 PM CDT SUN JUN 29 2014 PRECIPITABLE WATERS NOT QUITE AS HIGH TONIGHT WITH SOME DRYING NOTED IN LOWER LAYERS. STILL...IF STRONGER STORMS ALIGN THEMSELVES WE COULD SEE AN INCH OF RAIN OR LOCALLY HIGHER...ESPECIALLY WHERE CONVECTION THREAT IS HIGHER. GIVEN BULK OF RAINFALL COULD FALL IN DIFFERENT AREA TONIGHT AND PROGRESSIVE NATURE TO STORMS...NO FLASH FLOOD WATCH POSTED AT THIS TIME. MINOR PROBLEMS CERTAINLY POSSIBLE IN HEAVIER CORES. RIVER FLOODING ISSUES MAINLY ALIGNED MISSISSIPPI RIVER AS THOSE LEVELS REMAIN HIGH AND OR CLIMB. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...SHEA LONG TERM...SHEA AVIATION...AJ HYDROLOGY...SHEA
Hazardous weather outlook, Jun 29, 3:35 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 335 PM CDT SUN JUN 29 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-300915- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 335 PM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND SOUTH OF I-90 THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL. SOME LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. THE MAIN SEVERE THREAT LOOKS TO BE BETWEEN 5 PM AND 10 PM. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF SEVERE WEATHER LOOKS POSSIBLE ALONG AND SOUTH OF INTERSTATE 90 ON MONDAY. THE PRIMARY SEVERE WEATHER THREAT WILL LIKELY BE DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING. ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. FROM FRIDAY NIGHT INTO SATURDAY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER. FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 10 PM THIS EVENING...AND AGAIN ON MONDAY. IN ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/BOYNE
In the hours before
Special weather statement, Jun 29, 6:58 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 658 PM CDT SUN JUN 29 2014 IAZ008>011-018-019-029-030-300100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN 658 PM CDT SUN JUN 29 2014 ...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ACROSS NORTHEAST IOWA... AT 655 PM CDT...STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING ACROSS CENTRAL IOWA. THESE MAY EXPAND INTO NORTHEAST IOWA BETWEEN 7 AND 9 PM...AND IF SO...COULD PRODUCE DAMAGING WIND GUSTS AND LOCALIZED FLOODING. STAY TUNED TO FURTHER STATEMENTS AND POSSIBLE WARNINGS IN THE EVENT STORMS DEVELOP. AJ
Local storm report, Jun 29, 8:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
822 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 W NASHUA 42.95N 92.58W
06/29/2014 M1.75 INCH FLOYD IA EMERGENCY MNGR
&&
AJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 46 min |
| Jun 29, 8:59 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 46 min |
| Jun 29, 9:00 PM CDT | River Flood Warning | ARX | Clayton | 52 hr |
| Jun 29, 9:34 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton | 3 hr |
| Jun 30, 3:03 AM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 16 hr |
| Jun 30, 4:21 AM CDT | Special Weather Statement | ARX | Mitchell | 54 min |
| Jun 30, 4:44 AM CDT | Severe Thunderstorm Warning | ARX | Floyd | 46 min |
| Jun 30, 5:23 AM CDT | Special Weather Statement | ARX | Chickasaw | 52 min |
| Jun 30, 6:29 AM CDT | Special Weather Statement | ARX | Fayette | 46 min |
| Jun 30, 6:38 AM CDT | Severe Thunderstorm Warning | ARX | Fayette | 37 min |
| Jun 30, 12:15 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd | 75 min |
| Jun 30, 12:18 PM CDT | River Flood Warning | ARX | Clayton | 3 days |
| Jun 30, 1:52 PM CDT | Special Weather Statement | ARX | Clayton, Fayette | 83 min |
| Jun 30, 2:14 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 61 min |
| Jun 30, 2:44 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 61 min |
| Jun 30, 3:00 PM CDT | Flash Flood Warning | ARX | Clayton, Fayette | 5 hr |
| Jun 30, 3:13 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 77 min |
| Jun 30, 4:34 PM CDT | High Wind Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 2 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.